The Open UniversitySkip to content
 

Slow escaping points of meromorphic functions

Rippon, Philip and Stallard, Gwyneth (2011). Slow escaping points of meromorphic functions. Transactions of the American Mathematical Society, 363(8) pp. 4171–4201.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1090/S0002-9947-2011-05158-5
Google Scholar: Look up in Google Scholar

Abstract

We show that for any transcendental meromorphic function f there is a point z in the Julia set of f such that the iterates fn(z) escape, that is, tend to , arbitrarily slowly. The proof uses new covering results for analytic functions. We also introduce several slow escaping sets, in each of which fn(z) tends to at a bounded rate, and establish the connections between these sets and the Julia set of f. To do this, we show that the iterates of f satisfy a strong distortion estimate in all types of escaping Fatou components except one, which we call a quasi-nested wandering domain. We give examples to show how varied the structures of these slow escaping sets can be.

Item Type: Journal Article
Copyright Holders: 2011 American Mathematical Society
ISSN: 1088-6850
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Related URLs:
Item ID: 30391
Depositing User: Philip Rippon
Date Deposited: 08 Dec 2011 09:44
Last Modified: 05 Dec 2012 15:43
URI: http://oro.open.ac.uk/id/eprint/30391
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk